MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-C
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-3-20-c device of lot# c1273029 did not reveal any discrepancies that could have contributed to this complaint issue.No adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle bent.It was removed from the patient without issue.The needle had to be cut so that it would not damage the scope as it was removed.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿non-retraction' of the needle during use.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.On evaluation of the returned device, it was noted that the detached part that had been cut off was returned.The needle tip was bent at the notch.The remaining part of the needle in the sheath could be advanced.The customer complaint was confirmed as the needle was bent at the notch.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-3-20-c device of lot# c1273029 did not reveal any discrepancies that could have contributed to this complaint issue.No adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.Initial report details: the needle bent.It was removed from the patient without issue.The needle had to be cut so that it would not damage the scope as it was removed.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿non-retraction' of the needle during use.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6306660
Report Number3001845648-2017-00035
Device Sequence Number34293
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)190915(10)C1273029
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/07/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1